zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Variational integrators and the finite element method. (English) Zbl 1135.65406
Summary: Based on the finite element method, discretizations of Lagrangians in multisymplectic field theory are presented. In particular, we obtain discrete Lagrangians of high order. The corresponding variational integrators are constructed. The convergence of the variational integrators is discussed. Numerical experiments are also reported.

MSC:
65P10Numerical methods for Hamiltonian systems including symplectic integrators
37M15Symplectic integrators (dynamical systems)
WorldCat.org
Full Text: DOI
References:
[1] Brenner, S. C.; Scott, L. R.: The mathematical theory of finite element methods. (1994) · Zbl 0804.65101
[2] Chen, J. B.; Guo, H. Y.; Wu, K.: Discrete mechanics and the finite element method. Arch. appl. Mech. 73, 42-433 (2003) · Zbl 1068.70500
[3] Ciarlet, P. G.: Numerical analysis of the finite element method. (1976) · Zbl 0363.65083
[4] Ciarlet, P. G.: The finite element method for elliptic problems. (1978) · Zbl 0383.65058
[5] Garcia, P. L.: The Poincaré -- Cartan invariant in the calculus of variations. Symp. math. 14, 219-246 (1974)
[6] Guo, B. Y.; Pascual, P. J.; Prodriguez, M. J.; Vázquez, L.: Numerical solution of the sine-Gordon equation. Appl. math. Comput. 18, 1-14 (1986)
[7] H.Y. Guo, X.M. Ji, Y.Q. Li, K. Wu, On symplectic, multisymplectic structure-preserving in simple finite element method, Preprint arXiv: hep-th/0104151.
[8] Kane, C.; Marsden, J. E.; Ortiz, M.; West, M.: Variational integrators and the newmark algorithm for conservative and dissipative mechanical systems. Int. J. Numer. math. Eng. 49, 1295-1325 (2000) · Zbl 0969.70004
[9] S. Kouranbaeva, S. Shkoller, A variational approach to second order multisymplectic field theory, Preprint. · Zbl 0987.70020
[10] Marsden, J. E.; Patrick, G. W.; Shkoller, S.: Multisymplectic geometry, variational integrators, and nonlinear pdes. Commun. math. Phys. 199, 351-395 (1998) · Zbl 0951.70002
[11] Marsden, J. E.; Shkoller, S.: Multi-symplectic geometry, covariant Hamiltonians and water waves. Math. proc. Camb. philos. Soc. 125, 553-575 (1999) · Zbl 0922.58029
[12] Moser, J.; Veselov, A. P.: Discrete versions of some classical integrable systems and factorization of matrix polynomials. Commun. math. Phys. 139, 217-243 (1991) · Zbl 0754.58017
[13] Olver, P. J.: Applications of Lie groups to differential equations. (1993) · Zbl 0785.58003
[14] Veselov, A. P.: Integrable discrete-time systems and difference operators. Funct. anal. Appl. 22, 83-93 (1988) · Zbl 0694.58020
[15] Veselov, A. P.: Integrable Lagrangian correspondence and the factorization of matrix polynomials. Funct. anal. Appl. 25, 112-122 (1991) · Zbl 0731.58034
[16] Wendlandt, J. M.; Marsden, J. E.: Mechanical integrators derived from a discrete variational principle. Physica D 106, 223-246 (1997) · Zbl 0963.70507